The final two weeks of Lupron Depot treatment have been more of the same. I have had moments of feeling better where I think I have turned a corner, but then I go right back to feeling crappy. The good news is that on Monday we found out there will be no more Lupron shots! IVF Part Deux is starting. More on that to come…

Week Seven: I continued to have hot flashes, night sweats, exhaustion, and anxiety. I found that taking a beta blocker and/or a low dose of klonopin (as approved by my doctor) actually helped with the hot flashes. I have to believe there is some sort of connection between anxiety and hot flashes, because whenever I felt anxious, the hot flashes felt like they were ten times worse. I rarely experienced a hot flash that was not accompanied by anxiety in some form or another.

Week Eight: The home stretch! I was actually excited for Week Eight, because I was hoping that perhaps a switch would turn off and I would be relieved of any and all side effects. Ha! I wish. Week Eight came with the same challenges, and some new challenges as well. I noticed one evening that I felt kinda drunk (minus any of the fun parts including booze). I had some loss of balance and my head felt heavy. I chalked it up to klonopin side effects and went to bed. The next morning, I felt the same. I also had/have brain fog. I can’t remember much of anything, and I often cannot find the words to express what I am trying to say. Ummm, what the FUCK?! Brain fog has been one of the scariest side effects to date. Because I apparently enjoy torturing myself, L and I watched the movie, Side Effects. It’s a creepy movie made even creepier if you are on all sorts of medications while watching it.

I am now in my ninth week of Lupron, and my head still feels heavy, I have zero energy, and I have vertigo. My doctor believes that it is due to low estrogen. He thinks that it will dissipate when I start my meds for IVF. Gosh, I hope so.

Final thoughts: It has been a rough couple of months. I really think doctors who prescribe Lupron Depot should talk with their patients about the mental and emotional side effects that can occur while taking Lupron. Sure, anyone can read about the side effects online, but it is different when your doctor is the one telling you and hopefully supporting you through this. It really helped to hear directly from my doctor that I wasn’t going crazy. These side effects were within the norm and I should try not to worry as much as possible. He fully supported me taking anti-anxiety medication and encouraged me to be kind to myself. It was refreshing that my concerns were not brushed aside nor was I ever told “it couldn’t be the medication” (like I have been told many times in the past).

Where we go from here: We now know that my endometriosis responded to the Lupron and it appears to be in better shape then before. I don’t want to say too much at this point, because we are moving onto IVF, and we won’t know if this has truly been the “answer” we are looking for until we get through IVF Part Deux.

Thank you to everyone who supported me through the Lupron haze! (This includes the collection of loved ones who actually came in contact with me over the past nine weeks. I love you.)

If you have any questions or comments about my Lupron experiences, please feel free to comment, email me, or I am also on Twitter.

Find Other Posts in My Series on Lupron Depot: 

thelessthandomesticgoddess

11 Comments

  1. Reply

    Jodi

    May 29, 2013

    It sounds like you have a wonderful doctor. I'm so glad you find him supportive. It is so important when you are dealing w/ a major health issue. I really really really hope this is the answer and that you will be able to get pregnant. I'll be praying/hoping/wishing for you!!!!

  2. Reply

    Anonymous

    May 29, 2013

    Thank you so much for your thoughts. I am in week seven of my Lupron haze and it has been so helpful to have an articulate, brave gal telling me her experience and what to expect. I wish you nothing but the best.

  3. Reply

    -J.Darling

    May 30, 2013

    "…mental and emotional side effects…" I almost feel as if undergoing infertility treatments should include some form of counseling, just like what is required with other life changing medical procedures. Having a middle man there not to "approve" or "disprove", but just to be a buffer zone seems like it would be a helpful resource to many! Hang in there!

  4. Reply

    thelessthandomesticgoddess

    May 30, 2013

    @Jodi: Thank you for your support, Jodi! You have been such a good friend throughout all of this. It means a lot!!

    @Anonymous: Thank you so much for commenting! I feel for any other person who has to be on this drug. Hang in there. I hope you don't have to be on it much longer. My very best to you!

    @J: YES YES YES on counseling. I couldn't agree more. Thank you, friend. xoxo

  5. Reply

    Katie and Monroe Campbell

    June 1, 2013

    I just stumbled upon your blog. We are starting our first IVF this moth. Just had my endometrial scratching yesterday and started the lupron shots today. Getting nervous a out all the side effects. Thankful I found your blog as it seems you should be just a few days ahead of us. Best of luck.
    Katie
    http://www.monroeandkatiecampbell@blogspot.com

  6. Reply

    Chanel Jibal

    June 3, 2013

    I always drop by here from time to time to check on you. I hope you're doing okay and feel better soon. I have IUI in a few days and nervous for just that lol. Good wishes for your IVF 🙂

  7. Reply

    turbotiff

    August 13, 2013

    I was just catching up on this blog and after I posted a comment about weeks 1-3. I have two kids and luckily lapocrosopies(SP?) were able to clean out my endro so I was able to get pregnant. My oldest is almost ten and I have had at least four more lapocrosopies (SP?) to get rid of cysts. The doc tried to go in again earlier this year for my "cleaning out" and was not able to get in. A spider web of scar tissue was blocking the doctor from seeing my uterus and ovaries. We are using the Lupron to help push back my endro but also to help determine is the pain is only from the endro or from the scar tissue also. (After I had my first child I had scar tissue wrapped around my colon so bad that I could hardly go #2 for a year.)

    I wanted to add to the part about mental health… I have GAD (Generalized Anxiety Disorder) and Depression. My mental health professional said to do the hysterectomy and not Lupron. My doctor refused to do the hysterectomy until we tried the Lupron. So here I am scared out of my mind. Hearing your story even makes me more nervous. Hopefully we can keep everything under control and my endro will make a run for the hills like yours did.

    I haven't had a chance to read all your posts but I hope IVF 2.0 is working for you!

    Tiff

  8. Reply

    Katy Powers

    May 26, 2016

    Thank you so much for sharing your journey with Lupron. I just had my first injection yesterday and found your blog via a Google search on what to expect when starting Lupron. This has been really helpful.

    • Reply

      thelessthandomesticgoddess

      June 6, 2016

      Hi Katy,
      I'm glad to hear my posts have been helpful to you! I hope you get through the injections with minimal side effects! xo – Carly

  9. Reply

    Natalie

    July 7, 2017

    Thank you so much for these posts. I just started Lupron injection today and Add-back Therapy. I’m certainly nervous, but I’m hopeful because I have severe stage 4 endo, and the side effects are terrible. I’m hoping the side-effects of Lupron pale in comparison to the endo, but I’m very grateful for your well-documented experience on Lupron. I will have to be on the treatment for 6 months, so I’ll let you know how it goes. All my best.

  10. Reply

    Justine

    November 8, 2017

    Thank you for sharing. I wish I lived in your city so I could be treated by your doctor! My doctor pretends there are no mood side effects and shows no empathy for the side effects I am experiencing. Nothing worse than doctors ignoring patient experiences as “anecdotal” and “not in the medical literature.” I kept reminding my doctor that I already have depression and he showed no worry or want to go over my medications. Now, after doing much research online since experiencing awful side effects (which did improve with add back progesterone therapy), I have decided not to risk getting the third 3.75 injection. I will discipline myself back to diet and exercise which reduces inflammation and eases the pain.

LEAVE A COMMENT

RELATED POSTS